MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL RIGIDLOOP DISPOSABLES SYSTM; ORTHOPAEDIC SURGICAL PROCEDURE KIT, NON-MEDICATED, SINGLE-USE

MEDOS INTERNATIONAL SARL RIGIDLOOP DISPOSABLES SYSTM; ORTHOPAEDIC SURGICAL PROCEDURE KIT, NON-MEDICATED, SINGLE-USE
Model Number 232037
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an anterior cruciate ligament reconstruction procedure on (b)(6) 2020, it was observed that while using guidewire 1.1mm x 15 broke and rigidloop disposable kit, a nitinol wire was found to be broken after advancing screw in.Interventional imaging was done to retrieve broken part of the wire.Broken wire was retrieved successfully.No fragment left in patient.There was a surgical delay of 15 minutes.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information provided, it was reported that during an acl reconstruction while using a guidewire 1.1mm x 15¿ and rigidloop disposable kit, nitinol wire was found to be broken after advancing screw in.The rigidloop disposable kit, is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation, however, a photo of the nitinol wire was provided.Upon visual inspection of photo, it was observed that the nitinol wire is broken in two pieces.According with the visual inspection of the photo, this complaint can be confirmed since the nitinol wire is part of the disposable kit.The possible root cause could be attributed to an excessive force applied to the wire at the moment of manipulating.However, it cannot be conclusively determined.Hands on analysis should provide the evidence necessary to confirm the root cause.A manufacturing record evaluation was performed for the finished device 4l35092 number, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
RIGIDLOOP DISPOSABLES SYSTM
Common Device Name
ORTHOPAEDIC SURGICAL PROCEDURE KIT, NON-MEDICATED, SINGLE-USE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ  CH-2400
MDR Report Key11082253
Report Number1221934-2020-04092
Device Sequence Number19814087
Product Code KDD
UDI-Device Identifier10886705022830
UDI-Public10886705022830
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number232037
Device Catalogue Number232037
Device Lot Number4L35092
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer02/10/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1